| Model Number |
1219-28-050 |
| Medical Device Problem Codes |
Fracture (1260); Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
Fall (1848)
| Date of Event |
12/29/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Patient was revised for a disassociation pinnacle polyethylene liner.There was loosening of disassociated poly liner at the non-cemented interface.Upon retrieval the liner had 3 broken ards and had shown signs of warpings.Patient stated that she had sustained a fall.The screw head of the dome screw was determined to be appropriately seated and not a potential cause for liner failure.As the patient was concerned about the reason for the liner failure the decision was made to explant the cup and revise to a competitor's (smith and nephew) cup and liner.The existing metal head was explanted and replated with a depuy 36+8.5 biolox ts head as the trilock bps stem was well fixed and retained.No surgical delay.Doi: 2009, dor: (b)(6) 2022, affected side: unknown.
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: the device associated with this complaint was not returned.Photo evidence and x-rays provided were reviewed and found evidence of the femoral head directly interacting with acetabular cup which is evidence of a disassociation event.Photo image denoted edge loading on the liner's rim.Edge loading caused the mating liner's interlock feature to get fractured and cause the eventual disassociation of the poly liner from the cup.The reported condition was confirmed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing records evaluation (mre) was not performed as investigation could not retrieve a lot number.